Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Effect Of Hiv On Breathing

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

...women), overweight people, and those with a long history of NRTI use are more likely to develop lactic acidosis. Lactic acidosis can lead to liver problems. Symptoms include fatigue, nausea, vomiting, stomach pain, shortness of breath, and weakness in the arms and legs. If you notice any of these symptoms, call your health care provider right away. Anemia and Fatigue The term fatigue is used to describe feelings of exhaustion,...
Ask the Experts

Pneumonia, weight loss, shortness of breathe

My mom is 44 years old and was recently diagnosed with HIV two weeks ago which was January 2011. She did an HIV test December 2009 and years before that and was always negative. It appears that my mom was effected about a year ago. SInce then my...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Sorry to hear about your mom's recent HIV diagnosis. The most important thing now is that she work closely with an HIV/AIDS specialist physician. With proper care and Read more »

had same side effects with this PEP combo

Just a note. I experienced the same side effects of chest pain, difficult breathing and dry cough while on this PEP combo. Truvada/Kaletra difficulty breathingDec 23, 2005I am taking Kaletra and Truvada and having good success. However, I am having...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Thanks for posting that. Chest pain and breathing problems are generally very unusual side effects from Truvada/Kaletra. I have had scores of patients on that combination for Read more »

side effects of HIV antiviral medications

Is it common for someone on HIV antiviral medications to experience very bad breath? IF so how is it treated or can it be . My coworker's breath is so bad it is very hard to stand 4 feet away from them without smelling their breath. We are...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Antiretroviral drugs can have many annoying side effects and toxicities; however, bad breath isn't one of them! The usual causes include poor oral hygiene; an infection in the sinuses, mouth or throat; and eating garlic Read more »

breathing difficulty

since i started taking trimune drogs i have experience breathing difficulty, my breath is short i use to get tired very quick. could be this be possibly from the drugs i am taking?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post.It's possible that the breathing difficulty that you're having is a side effect of the HIV medications; it's also possible that the cause is something else- Read more »
Articles
Henry J. Kaiser Family Foundation

Researchers Develop Breath-Monitoring Device to Monitor Treatment Adherence Among HIV-Positive People

... Researchers at the University of Florida and Xhale have developed a breath-monitoring device that can detect whether people living with HIV/AIDS adhere to their treatment regimens, ANI/Thaindian News Read more »
The Well Project

Lactic Acidosis and HIV/AIDS

...lactic acidosis include: Persistent nausea, vomiting, and abdominal pain Unexplained tiredness Shortness of breath Rapid breathing Enlarged or tender liver Cold or blue hands and feet Abnormal heart beat ... Read more »
The Well Project

Women, Depression and HIV/AIDS

...preparations used for depression that include St. Johns wort should not be taken with some HIV medications. Meditation, massage, yoga, breathing, and relaxation exercises are all alternative therapies that may help you feel better. Acupuncture... Read more »
The Well Project

Caring for Your Heart if You Have HIV/AIDS

...indigestion. For some people, the first sign of heart disease is a heart attack. Symptoms of a heart attack include: Shortness of breath Heart palpitations (irregular beats) Increased heart rate Weakness Dizziness Nausea/vomiting ... Read more »
Connect With Others

Need a new drug?

Posted by pittguy7, 2 Replies
...I have had HIV for 6.5 years now, no drugs I am a slow progressor. I just came back from my doctor and found out I should start a regimine of Read more »

and the band played on

Posted by hopefulone, 5 Replies
i started reading and the band played on...i am 30 and i had viewed the movie many years ago....i cannot put the book down it is amazing. we are all so fortunate that we were not infected in those early days. it is so sad to think about what... Read more »

hiv gene therapy

Posted by hopefulone, 2 Replies
...hiv gene therapy has been getting a lot of play in the national and international press as of late....i would be interetested in Read more »

Living with HIV:

Posted by Anonymous, 6 Replies
...Hi everyone: I am hiv+ since september of 2002. I am on medication call Sustiva & Combivir. Before being doignois with hiv & had a feeling Read more »